MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NS VIS ADPT GUIDE LGNP KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. NS VIS ADPT GUIDE LGNP KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number V0200108
Medical Device Problem Codes Positioning Failure (1158); Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a tka procedure, it was noticed that when the surgeon placed the ns vis adpt guide lgnp tib on, the alignment drop rod was falling laterally, the slope appeared off from what was planned and the anterior lateral portion of the tibia paddle was not flush.The surgeon removed the block and transitioned to standard instrumentation.His resections measured 7mm lateral, 2.5-3.5mm medial.It is unknown if there was any delay.No further complications reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a tka procedure, it was noticed that when the surgeon placed on the tibial guide of a ns vis adpt guide lgnp kit, the alignment drop rod was falling laterally, the slope appeared off from what was planned and the anterior lateral portion of the tibia paddle was not flush.The surgeon removed the block and transitioned to standard instrumentation.His resections measured ~7mm lateral, ~2.5-3.5mm medial.It is unknown if there was any delay.No further complications reported.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation but the event could be confirmed with the findings of our internal quality process.An assessment made by a quality engineer was performed and did confirm a potential root cause for the stated failure mode.The evaluation found that the lateral tibia plateau was oversegmented, resulting in the tibia block not sitting flush with the patient's anatomy.This could have also affected the planned coronal alignment and posterior slope indicated by the alignment checker drop rod.The clinical/medical investigation concluded that, based on the imaging provided, the root cause of the reported event could not be definitively concluded.Without the requested clinical information, the patient impact beyond the reported modified surgical procedure could not be determined; however, it was reported that the surgeon transitioned to standardized instrumentation which aligns with the surgical technique.No further medical assessment can be rendered at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident, however, at this time, we do have reason to suspect that the product failed to meet product specifications at the time of manufacture.A review of the instructions for use documents for visionaire¿ patient matched instrumentation with fastpak instruments revealed that if the patient matched cutting guide or fastpak instrument does not perform as intended, standard smith & nephew instrumentation should be used to complete the surgery, this has been identified in the device description.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the inspection drawing, part number, size, implant type, hand, recut type, saw blade thickness and part configuration should be verified, besides dimensions should be measured with caliper to ensure print specifications.Factors that could contribute to the reported event include segmentation error.The contribution of the device to the reported event could be corroborated as the device is out of specifications and the surgeon had to transition to standard instrumentation.Based on this investigation, the need for corrective action is not indicated as the failure mode rate is within the anticipated acceptable risk limit in the risk management plan.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
NS VIS ADPT GUIDE LGNP KIT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14316602
Report Number1020279-2022-02224
Device Sequence Number12068160
Product Code JWH
UDI-Device Identifier00885556656563
UDI-Public00885556656563
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2022
Device Model NumberV0200108
Device Catalogue NumberV0200109
Device Lot Number00221408V1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer06/14/2022
10/12/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date06/15/2022
10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown